Very discouraged

Hello Everyone,

A few weeks ago I posted looking for anyone else out there like me and no one responded with a similar situation. I am getting very discouraged and worried. I am back at Mass General once or twice a week because of problems with my PM. They just can't seem to get the settings right. My problem is my heartrate dropping dramatically when I exercise but this week, as I was exercising my heart went the other direction. I have a very high heart rate to begin with when I exercise but the other day it went from 171 to 223! Everyother time it has dropped. Does anyone else have problems with their heart doing both? I'm getting a little worried!


6 Comments

Hi!

by tcrabtree85 - 2007-05-23 01:05:42

Hi, I don't know how much I relate to what you are going through but my heart rate seems to always sit high and will drop out of the given blue really low at points. I don't have to be exercising to have a high heart rate though.
When I got my pm it was because I dropped in my ablation so dramatically that I wasn't able to function. After a week of having the pacemaker I was back in for setting changes my heart decided to move back up in tachy once again. They don't see this very often.
Though to me it kinda sounds like some setting issues for you. Sometimes it takes some time to get all the setting correct. I know that all of this probably messes with your energy level and is frustrating or atleast that was the case with me.
I will be praying for you and really would love to know what you find out. If you need somebody to talk to you can send a private message anytime.

Tammy

Tachy. (I dont mean your clothes) :)

by valerie - 2007-05-23 01:05:58

Hi Karen,
I wrote you a private message the day you posted it. Now I get why you haven't wrote back b/c you probably haven't checked your messages yet. lol
I was thinking "why doesn't she want to be my friend?"
hahahaha jk

Anyway, I have had a similar situation (going both up and down randomly). Have they put you on any medication? I know that for my problem, it was a combination of needing some meds as well as an adjustment of my pacemaker. I wrote something else in your private message but I totally forgot what it was. BLAST! and I think it was a good one too, lol.
Oh well, when you read it, feel free to private message me.
Take care,
~valerie

So sorry

by Suze - 2007-05-23 09:05:30

I don't have any experience with what you describe, but I've heard others on here with similar problems I think. Have you tried other internet forums, such as www.implantable.com ?
I hope you find answers.

I wish you the best,
Suze

exercise

by pace1 - 2007-05-23 10:05:04

Mine never got that high, my max is set for 180 and I know I've hit it quite a few times during exercise, but not sure how often. My heartrate monitor doesn't always cooperate. It does seem my heartrate goes up right away, adjusts and settles in the 130's-140's and when I think it should be 180, it's around 120 and when I recover it goes up?! It's only been 3 months for me, so I go for a follow-up with my dr. in a few weeks I want to ask him. What is your max set for? Although depending on your PM, not all will kick in to not go past your max., mine is going with my natural SA node, except for my min. which is set for 50 during the day. I'm also going to request a stress test to see what's going on, maybe that will help you?? Keep me posted!

difficult problem

by CathrynB - 2007-05-23 12:05:10

Hi Karen. I don't have your problem either but recall reading of others whose rates go too high or too low, including with exercise. Have you researched other postings here under "Complications", "Checkups and Settings" and "Exercise & Sports" to see if you find similar stories? Many message posters do not read PM Club every day, so the people you want to hear from might not see your message, which is why I suggest looking at the historical postings. Does your PM have the "rate drop response" feature, and if so, have they set that so anytime your rate drops more than 20 (or however many is appropriate) beats per minute the PM will raise it back up? I'm so sorry you're struggling with this unusual problem and hope the docs at Mass General can get you straightened out! Please keep us posted on progress as we care and want to her how things turn out for you. Hang in there -- as long as they are working with you, they'll probably solve it! Take care, Cathryn

Tachy & Brady

by Vai - 2007-05-24 01:05:16

It looks like you have a tachy-brady syndrome which affects you more particularly in exercise mode. The heart goes into arrythmia (either too slow or too fast) during exercise, recovery & even at rest. I have some of these same symptoms but never as severe as what you described.

A couple of questions for you to check out:
- Have your doctor investigated and ruled out atrial fibrilliation &/or atrial flutter as your condition?
- Are you prescribed any anti-arrythmic medications?

Your minimum setting at 50 BPM is not unheard of. I have read on this site that many are set at 55 to 60 BPM. My original low setting was at 60 BPM but was given the option to reset at 50 BPM during one of the interrogation. Eventually the EP decided to set it at 55 BPM.

I was told that It is more difficult to tweak the PM to "manage" the high fast rates (at rest or at activity). Many on this site shared that eventually they turned off the rate response - my EP did not turn it on for me from the very beginning. Currently I am prescribed a anti-arrythmic drug to arrest the tachy (and suppress the fibrillations) and keep it manageable. When I do cardiovascular exercises my rate goes up to 120 bpm max, possibly due to the "suppression" effects of the medication, while the PM is set at 140. Due to other problems, the doctor advised strongly against any intensive activity that may pushed the heart beyond this rate.

There are so many different factors involved so I wish you the best in finding a solution to your problems.

You know you're wired when...

You’re officially battery-operated.

Member Quotes

I just had this miracle implanted two weeks ago and I’m feeling better.